MAUDE Adverse Event Report: TELEFLEX MEDICAL OEM UROPASS AS 11/13FR X 38 CM 5/BX

TELEFLEX MEDICAL OEM UROPASS AS 11/13FR X 38 CM 5/BX
Model Number 61138BX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for evaluation as the user disposed the device however photos of the defective devices were provided for evaluation.Investigation is ongoing therefore the root cause cannot be determined at this time.If additional information becomes available this report will be supplemented accordingly following investigations.
 
Event or Problem Description
During a therapeutic ureteroscopy procedure the user attempted 3 different access sheaths and each time, the end tip of the inner introducer crumbled.For the two sheaths the issue was found before it was inserted/used on the patient.The parts fell inside the patients¿ kidney when the third sheath was used.The device was visually inspected prior to being inserted and the device appeared to be intact when it was inserted.Under the endoscopic image the parts that fell were removed using a cook basket with model number unknown.The intended procedure was completed using another sheaths with model no.61146bx, lot no.09l1900159.There was no patient harm or injury reported due to the event.There was no user injury reported.This report is related to reports patient identifier (b)(6) and (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The subject devices were not returned to olympus for evaluation.Picture of the broken devices was provided by the customer.The picture shows that each device had a dilator tip broken off.A root cause of the damage was unable to be determined as the devices were not returned.The likely causes could be manufacturing error, shipping damage or user error.The original equipment manufacturer (oem) performed a device history record review and no abnormalities were noted.An investigation was completed by the oem and determined that there is no manufacturing, material or processing related cause for this failure mode.The root cause has been determined to be environmental exposure of the device, which resulted in degradation and embrittlement of the polymer.Olympus will continue to monitor the field performance of this device.

Brand Name
UROPASS AS 11/13FR X 38 CM 5/BX
Common Device Name
UROPASS
Manufacturer (Section D)
TELEFLEX MEDICAL OEM
3750 annapolis lane north, suite 160
plymouth MN 55447
MDR Report Key11670708
Report Number3003790304-2021-00068
Device Sequence Number19580099
Product Code KNY
UDI-Device Identifier00821925035362
UDI-Public00821925035362
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61138BX
Device Lot Number09F1600052
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1